Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 29, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 1, 2008, 4:33 AM EDT for 5 counties in Florida. It took effect at May 1, 2008, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 4:33 AM EDT (08:33 UTC)
- In effect from
- May 1, 2008, 12:00 PM EDT
- Expired
- May 1, 2008, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 010833 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 433 AM EDT THU MAY 1 2008 FLZ044>046-144-012300- /O.UPG.KMLB.FW.A.0026.080501T1700Z-080501T2300Z/ /O.NEW.KMLB.FW.W.0029.080501T1600Z-080501T2300Z/ NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 433 AM EDT THU MAY 1 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT TODAY FROM NOON TO 7 PM EDT. ONSHORE WINDS ARE ONLY SLOWLY MODIFYING THE DRY AIRMASS IN PLACE. THE COMBINATION OF THE DRY AIR AND FULL MAY SUNSHINE WILL PRODUCE 4 TO 7 HOURS OF CRITICAL RH VALUES OVER INTERIOR SECTIONS. MINIMUM RH VALUES WILL NOT BE AS LOW AS YESTERDAY...BUT WILL STILL FALL AS LOW AS 25 PERCENT IN SOME SPOTS IN THE WARNING AREA. 20 FOOT WINDS WILL BE FROM THE EAST AT 10 TO 14 MPH WITH A FEW HIGHER GUSTS DURING THE WARNING PERIOD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE A THREAT FOR RAPID GROWTH OF ANY NEW OR EXISTING WILDFIRES. $$ FLZ041-053-012300- /O.NEW.KMLB.FW.W.0029.080501T1600Z-080501T2300Z/ INLAND VOLUSIA-OSCEOLA- 433 AM EDT THU MAY 1 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT TODAY FROM NOON TO 7 PM EDT. ONSHORE WINDS ARE ONLY SLOWLY MODIFYING THE DRY AIRMASS IN PLACE. THE COMBINATION OF THE DRY AIR AND FULL MAY SUNSHINE WILL PRODUCE 4 TO 7 HOURS OF CRITICAL RH VALUES OVER INTERIOR SECTIONS. MINIMUM RH VALUES WILL NOT BE AS LOW AS YESTERDAY...BUT WILL STILL FALL AS LOW AS 25 PERCENT IN SOME SPOTS IN THE WARNING AREA. 20 FOOT WINDS WILL BE FROM THE EAST AT 10 TO 14 MPH WITH A FEW HIGHER GUSTS DURING THE WARNING PERIOD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE A THREAT FOR RAPID GROWTH OF ANY NEW OR EXISTING WILDFIRES. $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 8:48 PM EDT, 7 hours 45 minutes earlier.
Area forecast discussion, Apr 30, 8:48 PM EDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
848 PM EDT WED APR 30 2008
.DISCUSSION...
QUIET WEATHER THIS EVENING WITH HIGH PRESSURE CENTERED NORTH OF THE
AREA. WINDS OUT OF THE EAST AROUND 5 TO 10 MPH...CLEAR SKIES...AND
LOWS IN THE MID/UPPER 50S ARE EXPECTED OVERNIGHT. CURRENT FORECAST
GRIDS LOOK GOOD WITH NO CHANGES NEEDED.
&&
.AVIATION...VFR.
&&
.MARINE...RECENT BUOY OBS ARE FOLLOWING PREVIOUSLY ISSUED FORECAST
WELL SO NO CHANGES PLANNED. WINDS OUT OF THE NORTHEAST WILL VEER
TO THE EAST OVERNIGHT AND STAY STEADY AROUND 10 TO 15 MPH. SEAS UP
TO 5 FEET CAN BE EXPECTED...MAINLY OFFSHORE.
&&
.FIRE WEATHER...ONSHORE FLOW WILL PERSIST TOMORROW AND CONTINUE
TO MOISTEN THE DRY AIRMASS OVER THE REGION. HOWEVER EXTREME
NORTHWEST INTERIOR SECTIONS MAY STILL SEE LONG DURATION OF RH
VALUES BELOW CRITICAL LEVELS. THEREFORE FIRE WEATHER WATCH
CONTINUES FOR THIS AREA.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
WEITLICHHazardous weather outlook, Apr 30, 5:47 AM EDT, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 547 AM EDT WED APR 30 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-302200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 547 AM EDT WED APR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A LONG PERIOD NORTHEAST SWELL WILL PRODUCE A MODERATE THREAT OF RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WIND AND SEA IMPACT... NORTH TO NORTHEAST WINDS WILL PRODUCE SEAS UP TO 6 FEET IN THE GULF STREAM. SMALL CRAFT SHOULD EXERCISE CAUTION. ...FIRE WEATHER IMPACT... LONG DURATIONS OF LOW RELATIVE HUMIDITY THIS AFTERNOON WILL PRODUCE A FIRE DANGER ACROSS INTERIOR COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A RESIDUAL NORTHEAST SWELL WILL KEEP AN ENHANCED THREAT FOR RIP CURRENTS AT THE BEACHES THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.